By Dale&Nikki Latest Reply 2014-03-24 16:23:19 -0500
Started 2014-03-23 13:37:31 -0500

I recently found out due to an illness that I'm diabetic. I have been taking metformin and glipizide for a week and a half. Is stomach pain and diarrhea normal plus my hands feet and around my groin I have developed an itchy rash. Please help and thanks!

7 replies

Trudie Ann
Trudie Ann 2014-03-24 16:23:19 -0500 Report

I get rashes on my arms. It was so bad I had to go to a dermatologist to get it under control. Don't know for sure what causes it, I've been on metformin for years. She said to start using scent free washing powders, and scent free bath soaps, and to use mineral oil like a body lotion on my arms.

MrsCDogg 2014-03-24 15:58:42 -0500 Report

I had the same kinds of problems with Metformin. I also had it with Byetta. Lots of people have those same problems. Sometimes it takes a little while to find the meds that work for you.

Harlen 2014-03-23 23:21:36 -0500 Report

That's why I had to give up the pills , the side affects where very bad for me .
Best wishes

10fluffy35 2014-03-23 17:03:21 -0500 Report

Eat half of your meal and take your metformin, then finish your meal. This pill
needs to be padded. It is worth a try. It helped me.

Nick1962 2014-03-23 16:40:00 -0500 Report

Same issues the short time I was on Met. They say it goes away over time, but I had it bad. Bad enough that I bargained with my Dr. to not take the stuff if I showed some improvement through diet - he agreed on a 6 month trial. Don't know what your numbers are like, but as James describes, sometimes it's just a kneejerk prescription to keep you in the clear until a more permanent solution can be reached. Definitely worth the chat with your doctor.

jayabee52 2014-03-23 16:00:57 -0500 Report

Howdy Dale (or is it Nikki?)

WELCOME to Diabetic Connect! Sorry you qualify for this shindig, but glad you are here.

A lot of folks who are put on Met experience diarrhea and gastric distress accoring to their reports here on DC. ( had been on Met alone for several years after Dx'd and had no problem with it) The Drs who Rx'd the Met for them usually attempt to get their patient (Pt) hang in there for a while to see if the distress clears up. Sometimes it does, a lot of times it does not.

Sometimes lowering the dose or dropping the dose down and slowly bringing it up will work for a particular Pt other times not (Meds have different effects on different Pts) Sometimes the Dr goes to extended release Met and it works, other times not.

I have no idea as to how Met and Glip interact in your body. This distress you are experiencing is something you need to discuss with your Dr. See if Dr can alter something with the medications.

I pray this gets sorted out for you sooner rather than later

James Baker

al agnew
al agnew 2014-03-23 15:27:28 -0500 Report

You may be allergic to one.I am on the same medicines and never experienced none of those symptoms.